MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD MAXON; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

DAVIS & GECK CARIBE LTD MAXON; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number 8886661841
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: 8886661841, maxon 3-0 clr 75cm c14x36 8886661841, (lot #d9k0334fy) 8886661841, maxon 3-0 clr 75cm c14x36 8886661841, (lot #d9k0334fy) 8886661841, maxon 3-0 clr 75cm c14x36 8886661841, (lot #d9k0334fy) 8886661841, maxon 3-0 clr 75cm c14x36 8886661841, (lot #d9k0334fy) 8886661841, maxon 3-0 clr 75cm c14x36 8886661841, (lot #d9k0334fy) 8886661841, maxon 3-0 clr 75cm c14x36 8886661841, (lot #d9k0334fy) 8886661841, maxon 3-0 clr 75cm c14x36 8886661841, (lot #d9k0334fy) evaluation summary: medtronic conducted an investigation based upon all information received.Seven representative and two opened devices were available for evaluation.Three images were also available.Photographic inspection noted the end of the sutures were sticking out from the retainers.Visual inspection of the returned samples observed the needles were disengaged from sutures.Further assessment noted the proper attachment marked in the needle barrel and suture tip.It was reported that the thread was detached from the eight needles.The reported issue was confirmed.The root cause of the observed condition was determined to be due to poor suture insertion into the needle during the attaching process.Internal process improvements have been initiated to mitigate this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, pre-operatively, after opening the package, it turned out that the thread was detached from the eight needles.The next suture with another lot number was used to resolve the issue.There was no patient involvement.

Brand Name
MAXON
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19548968
Report Number9612501-2024-01449
Device Sequence Number4811747
Product Code GAM
UDI-Device Identifier10884523004014
UDI-Public10884523004014
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K990951
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number8886661841
Device Catalogue Number8886661841
Device Lot NumberD9K0334FY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Initial Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown